MAUDE Adverse Event Report: PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO

PERFUSION SYSTEMS EOPA ARTERIAL CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Model Number 77424
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of this eopa arterial cannula, the customer reported that there was a leakage at the cannula mandrel when removing the cannula guide.The device was replaced to complete the procedure.There were no adverse patient effects as a result of this issue.Additional information: the cannula was not heated prior to use.The customer stated that a blood transfusion was not required as a result of the leak.The exact amount of blood lost as a result of the leak could not be provided but the customer stated that it was "a little bit".It was noted that this is never the case with 22fr cannulas, but sometimes with 24fr.The white guide does not fit into the red cap on the 22fr but the guide fits into the 24fr.It was reported that the cannula was intact but the red cap was not tight around white mandrel.Blood leakage at the time of cannulation.Cannula must be clamped to remove the mandrel and avoid blood spillage.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows no outward signs of any damage.The leak test performed, hemostasis cap to provide water seal with 5 ml leak in 30 sec at 80 mmhg (1.5 psi) head height.The hemostasis cap/dilator interface did not leak greater than the 5 ml as per the test protocol.Device will be sent to the supplier for dimensional analysis.Conclusion: after investigation at medtronic and viant, complaint is unconfirmed for leaking from the mandrel when removing the cannula introducer.There was no observed damage to the device and performance testing indicated that the device functions as intended.It is unknown what may have caused this occurrence.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Complaints received from november 2020 through (b)(6) 2022 for similar model numbers were reviewed and showed no trends warranting escalation related to this occurrence.This investigation was completed with the information that was provided, if additional information is received, this investigation will be reopened if deemed necessary.There were no adverse patient effects as a result of this incidence.Medtronic has made its supplier aware and will continue to monitor for future occurrences and trends per the product quality meetings procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EOPA ARTERIAL CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIO
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17245622
Report Number2184009-2023-00746
Device Sequence Number15161223
Product Code DWF
UDI-Device Identifier00763000135645
UDI-Public00763000135645
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K031037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number77424
Device Catalogue Number77424
Device Lot Number2021020266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2021
Initial Report FDA Received Date07/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown